Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Feb 23, 2019, 3:41 AM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Feb 23, 2019, 3:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 3:41 AM CST (09:41 UTC)
- In effect from
- Feb 23, 2019, 3:00 PM CST
- Expired
- Feb 24, 2019, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS73 KEAX 230941 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 341 AM CST Sat Feb 23 2019 ...Dense Fog This Morning... ...Strong and Gusty Northwest Winds Expected Tonight... KSZ057-060-105-MOZ037>040-043>046-053-054-232215- /O.NEW.KEAX.WI.Y.0003.190224T0000Z-190224T1200Z/ /O.CON.KEAX.FG.Y.0007.000000T0000Z-190223T1600Z/ Miami-Linn KS-Johnson KS-Jackson-Lafayette-Saline-Howard-Cass- Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 341 AM CST Sat Feb 23 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from 6 PM this evening to 6 AM CST Sunday. * TIMING...Tonight through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * Visibility...Areas of fog producing visibilities of one-quarter mile or less are expected to continue overnight into late morning. * IMPACTS...Fog this morning will cause poor visibility which will result in hazardous driving conditions. Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ025-102>104-MOZ001>008-011>017-020>025-028>033-232215- /O.NEW.KEAX.WI.Y.0003.190224T0000Z-190224T1200Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb- Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, and Moberly 341 AM CST Sat Feb 23 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Wind Advisory, which is in effect from 6 PM this evening to 6 AM CST Sunday. * TIMING...Tonight through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
445 WWUS73 KEAX 231543 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 943 AM CST Sat Feb 23 2019 ...Dense Fog This Morning... ...Strong and Gusty Northwest Winds Expected Tonight... KSZ057-060-105-MOZ037-043-053-232345- /O.CAN.KEAX.FG.Y.0007.000000T0000Z-190223T1600Z/ /O.CON.KEAX.WI.Y.0003.190224T0000Z-190224T1200Z/ Miami-Linn KS-Johnson KS-Jackson-Cass-Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 943 AM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Dense Fog Advisory. The Wind Advisory remains in effect for tonight. * TIMING...Tonight through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ038>040-044>046-054-232345- /O.EXT.KEAX.FG.Y.0007.000000T0000Z-190223T1800Z/ /O.CON.KEAX.WI.Y.0003.190224T0000Z-190224T1200Z/ Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper-Henry- Including the cities of Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 943 AM CST Sat Feb 23 2019 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * TIMING...Tonight through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * Visibility...Areas of fog producing visibilities of one- quarter mile or less are expected to continue this morning. * IMPACTS...Fog this morning will cause poor visibility which will result in hazardous driving conditions. Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ025-102>104-MOZ001>008-011>017-020>025-028>033-232345- /O.CON.KEAX.WI.Y.0003.190224T0000Z-190224T1200Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb- Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, and Moberly 943 AM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * TIMING...Tonight through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
463 WWUS73 KEAX 231752 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1152 AM CST Sat Feb 23 2019 ...Strong and Gusty Northwest Winds Expected Tonight... MOZ038>040-044>046-054-240200- /O.EXP.KEAX.FG.Y.0007.000000T0000Z-190223T1800Z/ /O.CON.KEAX.WI.Y.0003.190224T0000Z-190224T1200Z/ Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper-Henry- Including the cities of Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 1152 AM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT NOON CST TODAY... * TIMING...Tonight through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037-043- 053-240200- /O.CON.KEAX.WI.Y.0003.190224T0000Z-190224T1200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Cass-Bates- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 1152 AM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * TIMING...Tonight through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
461 WWUS73 KEAX 232058 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 258 PM CST Sat Feb 23 2019 ...Strong and Gusty Northwest Winds Expected Tonight... KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028>030-037-038- 043>045-053-054-240500- /O.EXT.KEAX.WI.Y.0003.190223T2100Z-190224T1200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan- Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass-Johnson MO-Pettis- Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 258 PM CST Sat Feb 23 2019 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON UNTIL 6 AM CST SUNDAY... * TIMING...This afternoon through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ003>008-014>017-022>025-031>033-039-040-046-240500- /O.EXT.KEAX.WI.Y.0003.190224T0300Z-190224T1800Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton- Randolph-Saline-Howard-Cooper- Including the cities of Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, and Boonville 258 PM CST Sat Feb 23 2019 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * TIMING...Tonight through Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
196 WWUS73 KEAX 240301 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 901 PM CST Sat Feb 23 2019 ...Strong and Gusty Northwest Winds Expected Tonight... KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028>030-037-038- 043>045-053-054-241200- /O.CON.KEAX.WI.Y.0003.000000T0000Z-190224T1200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan- Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass-Johnson MO-Pettis- Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 901 PM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * TIMING...This afternoon through sunrise Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ003>008-014>017-022>025-031>033-039-040-046-241215- /O.CON.KEAX.WI.Y.0003.000000T0000Z-190224T1800Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton- Randolph-Saline-Howard-Cooper- Including the cities of Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, and Boonville 901 PM CST Sat Feb 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...Tonight through Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
996 WWUS73 KEAX 241202 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 602 AM CST Sun Feb 24 2019 ...Strong and Gusty Northwest Winds Expected This Morning... KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028>030-037-038- 043>045-053-054-241315- /O.EXP.KEAX.WI.Y.0003.000000T0000Z-190224T1200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan- Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass-Johnson MO-Pettis- Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 602 AM CST Sun Feb 24 2019 ...WIND ADVISORY HAS EXPIRED... Winds have fallen below criteria however breezy northwest winds are expected to continue today. $$ MOZ003>008-014>017-022>025-031>033-039-040-046-241800- /O.CON.KEAX.WI.Y.0003.000000T0000Z-190224T1800Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Carroll-Chariton- Randolph-Saline-Howard-Cooper- Including the cities of Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, and Boonville 602 AM CST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...Tonight through Sunday morning. * WINDS...Sustained winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds tonight will cause difficult travel for high profile vehicles. Any lightweight items will need to be secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 30 mph are expected with gusts to 45 mph. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 22, 11:47 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 22, 11:47 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1147 PM CST Fri Feb 22 2019
.Discussion...
Issued at 417 PM CST FRI FEB 22 2019
Message of the day: Blizzard conditions are expected Saturday
afternoon through early Sunday morning in Atchison county MO, with
patchy blowing snow and reduced visibilities for Atchison county KS
and areas northeast to Harrison county MO.
Currently satellite depicts high pressure over far southeastern U.S.
with strong troughing over the Rocky Mountains. It is the trough
over the Rockies that is already influencing our weather and will
continue to do so through early Sunday morning. So far, we have
really only seen an increase in moisture advection resulting in
overcast skies and some drizzle in central MO. Tonight, the trough
out west will eject a shortwave trough over our area while the low
level jet ramps up. This will result in scattered rain for most of
the night. PWATs will be above normal and those along and west of I-
35 could see around one half of an inch of rain by sunrise, with up
to one quarter of an inch east of the interstate. There is also a
possibility far northwest MO could see some light freezing rain, but
right now high res models keep temperatures above freezing. If temps
do drop to freezing or below, a light glaze of ice is possible. We
could see a break from the rain mid-morning, but it won't last long.
Also overnight, the main system will strengthen, becoming closed
and negatively tilted. The surface low will become organized over
the TX and OK panhandles and the system will begin moving to the
northeast. The track continues to be from southwest KS to
southeastern IA up into southern WI. The warm front, oriented from
west to east, will move north into the area during the day
Saturday as the low moves northeast. A couple of things will
accompany the warm front, the first being warm temperatures.
Temperatures should warm into the 40s and 50s for most of the
area, with the exception of far NW MO who will likely stay in the
30s. The second is instability. The instability won't be
sufficient enough for strong or severe storms, but should be
enough for a few thunderstorms to develop in the late morning and
afternoon.
In the late afternoon, the system will begin moving out of the area,
quickly ushering in the cold air behind it. A deformation band of
snow will start to set up, right now centered over central KS
northeast through Omaha into northern IA. Northwest MO and northeast
KS continue to be on the edge of this band. The snowfall and 40 mph
wind gusts associated with the cold front will result in blizzard
conditions for Atchison county MO and patchy blowing snow and
reduced visibilities from Atchison county KS northeast to Harrison
County MO. Therefore, a Blizzard Warning as been issued for Atchison
county MO from 2 PM Saturday through 3 AM Sunday morning with a
Winter Weather Advisory in effect for the same time frame for
Atchison county KS over to Harrison county MO. Extreme caution needs
to be taken if out on the roads. Slick roads and whiteout conditions
are likely in the blizzard warning area, with slick roads and
reduced visibilities in the advisory area. When all is said and
done, up to 1.25 inches of liquid is expected northwest of a line
from the KC metro to Kirksville, with a quarter to a half of an inch
for areas southeast of that line. For snowfall, 2-4 inches is
expected in Atchison county MO, with a dusting to 2 inches for areas
between Atchison county and a line from the KC metro to Kirksville.
Also, can't rule out a light glaze of ice in northern MO late
Saturday. The precipitation should move out early Sunday morning,
but winds will remain strong for much of Sunday, especially in
northeast MO.
With the melting we have been seeing and the additional rainfall,
some flooding of rivers, creeks, and streams are possible at the end
of the weekend into early next week. So, if water is over roadways,
remember to turn around, don't drown.
High pressure will move in behind this system Sunday. This and the
zonal flow will help keep things mostly quiet for next week. This
will also keep temperatures below normal.
&&
.Aviation...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1135 PM CST FRI FEB 22 2019
LIFR/IFR conditions, with possible VLIFR, will prevail through
12Z before improving a bit. Rain is currently working through the
terminals with a few lightning strikes noted earlier across
eastern Kansas. With limited instability overnight, thunderstorm
is highly unlikely at the terminals, but cannot be completely
rules out. Instability will increase after 12Z, but is still
expected to remain pretty isolated. A cold front will move through
tomorrow around 00Z with northwesterly winds strengthening behind
the front. Sustained winds of 25 kts possible...gusting 35-40kts
by the end of the prevailing period. Rain showers will transition
to a wintry mix or all snow behind the front.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 2 PM Saturday to 3 AM CST Sunday
for KSZ025-102.
MO...Blizzard Warning from 2 PM Saturday to 3 AM CST Sunday for
MOZ001.
Winter Weather Advisory from 2 PM Saturday to 3 AM CST Sunday
for MOZ002>005-011-012.
&&
Discussion...Grana
Aviation...PietrychaHazardous weather outlook, Feb 22, 4:10 AM CST, 23 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 410 AM CST Fri Feb 22 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 410 AM CST Fri Feb 22 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are possible across the area Saturday afternoon, mainly south of Highway 36. Rain will commence early Saturday and transition to snow across northwest Missouri by late Saturday afternoon/early evening. Heavy snow and blowing snow is possible within this area during the evening hours, while snowfall totals will range from a dusting to 2 inches. Snowfall should taper off late Saturday night. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:17 AM CST | Dense Fog Advisory | EAX | Bates, Cass, Cooper, Henry, Howard, Jackson and 4 more | 10 hr |
| Feb 23, 10:15 AM CST | Special Weather Statement | EAX | Cass | 30 min |
| Feb 23, 10:55 AM CST | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Feb 23, 10:55 AM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Feb 23, 2:17 PM CST | River Flood Warning | EAX | Daviess, Gentry | 54 hr |
| Feb 23, 2:17 PM CST | River Flood Warning | EAX | Daviess, Livingston | 58 hr |
| Feb 23, 2:17 PM CST | River Flood Warning | EAX | Cooper | 46 hr |
| Feb 23, 3:28 PM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 25 hr |
| Feb 23, 4:02 PM CST | Special Weather Statement | EAX | Jackson | 28 min |
| Feb 23, 4:05 PM CST | River Flood Warning | EAX | Johnson, Pettis | 38 hr |
| Feb 23, 4:05 PM CST | River Flood Warning | EAX | Cooper, Saline | 57 hr |
| Feb 23, 4:10 PM CST | River Flood Warning | EAX | Carroll | 39 hr |
| Feb 23, 4:36 PM CST | Special Weather Statement | EAX | Jackson | 24 min |
| Feb 23, 4:44 PM CST | River Flood Warning | EAX | Chariton, Macon | 52 hr |
| Feb 23, 4:56 PM CST | Special Weather Statement | EAX | Caldwell, Ray | 34 min |
| Feb 23, 9:49 AM CST | Special Weather Statement | EAX | Linn | 26 min |
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.